Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hi,

Im glad I finally got around to joining this forum - Ive been a lurker for a while

I guess Im mostly in need of everyones advice and hope I have something to give too

I've never had bad acne - only started getting a few zits when I was around 18 - used Retin A and antibiotics for a while and they weree gone. When I turned 21, I started getting the more inflammatory kind and made the decision to go on Accutane even though my dermatologist didnt think I needed it. My sister had taken accutane when she was 18 and she had SEVERE acne - she is now 26 and has thankfully not had a single zit since she finished her course and has great skin!

I took 20 mg Accutane for 9 months and I was completely clear with great skin until 6 months after the end of my course, when I started to get the most oily skin ever and am now going through the worst breakouit Ive ever had. I've been diagnosed with PCOS and am currently on Diane-35, Spironolactone (125mg/day), Doxycycline (200mg/day) and Retin A at night. I've been on this regimen for 2 months and so far havent seen much improvement. Everything is surfacing which is what Retin A does I guess, but I feel horrible that I actually took a leave from work and dont want to face people

Im trying to decide whether I should start another accutane course or not - my derm doesnt mind although she says remission with PCOS patients is usually higher. My only concern is the hair thinning since I experienced it last time with the accutane. My derm thinks that doing a higher dose treatment than 20 mg (maybe 40-60 mg/day) would be the way to go?

Any advice would be greatly appreciated!

Thanks!

Share this post


Link to post
Share on other sites

I myself am just starting a new treatment of Differin and antibiotics after having some ups and downs after my first course of accutane (years ago), so I can't really make the comments of "Keep going with what you have!" or anything like that since I am not at that point quite yet. :) But concerning the accutane, I think it's really a personal choice. Do the benefits still out weigh the risks? For me I wouldn't go back on it because the answer to that is 'no' for myscenario. However, I know a lot of people do 2 or 3 more courses because one time doesn't always do the trick. Acne totally stinks to have and DOES effect you in more ways than just physically. If the accutane side effects are something you feel you can deal with to get your skin clear, then that's one reason you should go for it. Perhaps make a mental list of pros and cons and see which one wins out? That sounds silly, but that's how I decided not to go on it again. But if my skin ever got back to how it used to be, I might change my mind depending on what is more important to me. These are of course just my opinions. ;) Good luck with whatever you choose!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×